MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR HIGH-SENSITIVITY TROPONIN I (TNIH); IMMUNOASSAY METHOD, TROPONIN SUBUNIT

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR HIGH-SENSITIVITY TROPONIN I (TNIH); IMMUNOASSAY METHOD, TROPONIN SUBUNIT
Model Number N/A
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/30/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer reports observation of an elevated advia centaur high-sensitivity troponin i (tnih) result which was discordant relative to repeat testing.Tnih kit lot 091 was in use at the time of the observation.An initial elevated tnih result of 39.71 ng/l (just above applicable reference threshold of 36.99 ng/l) was obtained.This result was questioned by the physician.The patient was kept under observation in the emergency room and a second sample was drawn and tested.The second sample produced a low result (<2.50 ng/l), which was accepted as correct.Both samples from this patient were re-tested following centrifugation.The initial elevated result was not reproduced, as repeat tests for both samples produced results <2.50 ng/l.There are no allegations of patient harm, changes in treatment, or delays of diagnosis in association with the observed discordance.
 
Additional Manufacturer Narrative
A customer from outside the united states reported observation of an elevated advia centaur high-sensitivity troponin i (tnih) result which was discordant relative to repeat testing.No issues were identified with assay calibration or quality control (qc) results.The advia centaur high-sensitivity troponin i (tnih) instructions for use (ifu) states the following, under limitations: "results of this assay should always be interpreted in conjunction with patient's medical history, clinical presentation and other findings." siemens is investigating.
 
Additional Manufacturer Narrative
Mdr 1219913-2023-00280 was initially submitted on 2023-11-03.A customer from outside the united states reported observation of an elevated advia centaur high-sensitivity troponin i (tnih) result which was discordant relative to repeat testing.Quality control (qc) results were within expected ranges at the time of testing.A precision test performed using another sample showed good reproducibility.Siemens performed service work on the affected system later the same day for signal errors.Maintenance and adjustment actions were performed on the acid, base, and luminometer subsystems.On the basis of the available information, siemens cannot rule out an instrument issue or a pre-analytical issue affecting the sample as potential root causes for the irreproducible elevated result, but the cause cannot be definitively identified.The customer is operational, and no product problem was identified.Note: in section h6, the codes for investigation findings and investigation conclusion have been updated.

Brand Name
ADVIA CENTAUR HIGH-SENSITIVITY TROPONIN I (TNIH)
Common Device Name
IMMUNOASSAY METHOD, TROPONIN SUBUNIT
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict ave
tarrytown NY 10591
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
333 coney st.
east walpole MA 02032
Manufacturer Contact
barry memishian
333 coney st.
east walpole, MA 02032
5082985306
MDR Report Key18066910
Report Number1219913-2023-00280
Device Sequence Number12661012
Product Code MMI
UDI-Device Identifier00630414602912
UDI-Public00630414602912
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K171274
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/21/2024
Device Model NumberN/A
Device Catalogue Number10994774
Device Lot Number091
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/30/2023
Supplement Date Received by Manufacturer11/20/2023
Initial Report FDA Received Date11/03/2023
Supplement Report FDA Received Date11/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/21/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age26 YR
Patient SexFemale